Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 4, 2007, 6:01 PM MDT for Fremont County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2007, 6:01 PM MDT (00:01 UTC)
- Expired
- Aug 4, 2007, 6:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 57 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3290 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 050001 SVRRIW WYC013-050045- /O.NEW.KRIW.SV.W.0041.070805T0001Z-070805T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 601 PM MDT SAT AUG 4 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FREMONT COUNTY IN CENTRAL WYOMING... THIS INCLUDES THE CITY OF FORT WASHAKIE... * UNTIL 645 PM MDT * AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR U.S. HWY 287/26 MILE MARKER 80...OR ABOUT 32 MILES NORTHWEST OF FORT WASHAKIE...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF CROWHEART BY 615 PM MDT... U.S. HWY 287/26 MILE MARKER 90 BY 625 PM MDT... DIVERSION DAM REST AREA AND 7 MILES NORTHEAST OF BULL LAKE BY 640 PM MDT... HWY JCT 287 AND 26 BY 645 PM MDT... DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4354 10923 4332 10949 4289 10894 4326 10856 $$ BRANHAM
1 follow-up statement
000 WWUS55 KRIW 050023 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 623 PM MDT SAT AUG 4 2007 WYC013-050045- /O.CON.KRIW.SV.W.0041.000000T0000Z-070805T0045Z/ FREMONT WY- 623 PM MDT SAT AUG 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR CENTRAL FREMONT COUNTY... AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HWY JCT 287 AND 26... OR ABOUT 13 MILES NORTH OF FORT WASHAKIE...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF MORTON AND 8 MILES SOUTHWEST OF PILOT BUTTE RESERVOIR BY 640 PM MDT... 7 MILES NORTHWEST OF ETHETE...8 MILES NORTHEAST OF FORT WASHAKIE AND 9 MILES WEST OF KINNEAR BY 645 PM MDT... DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4354 10923 4332 10949 4288 10878 4320 10845 $$ BRANHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:14 PM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 4, 3:14 PM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 314 PM MDT SAT AUG 4 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY ANOTHER ACTIVE EVENING IS IN STORE AS DISTURBANCE IS SPREADING SEVERAL STRONG THUNDERSTORMS ACROSS IDAHO THIS AFTERNOON. IN ADDITION...THE RIGHT ENTRANCE REGION OF A PASSING SPEED MAX MAY WELL WELL SUPPLY SOME ADDED DYNAMICS ACROSS THE NORTH THROUGH THE EVENING HOURS. A FEW OF THESE STORMS WILL LIKELY BE AT OR NEAR SEVERE LEVELS AND WITH THE MOISTURE LEVELS STILL HIGH A FEW OF THE STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL. THE MONSOONAL PLUME WILL LIKELY LIFT NWD SOME SUNDAY BRINGING AN INCREASED CHANCE OF THUNDERSTORMS TO OUR SERN ZONES... ESPECIALLY WHEN COMBINED WITH A WEAK FRONTAL BOUNDARY WHICH IS EXPECTED TO STALL OUT IN NATRONA...ERN FREMONT AND POSSIBLY DOWN INTO ERN SWEETWATER COUNTY. SCATTERED STORMS WILL ALSO LIKELY DEVELOP ACROSS THE WEST WITH AT LEAST 20 PERCENT COVERAGE ELSEWHERE. ONCE AGAIN...ANOTHER JET STREAK MAY ADD IN RIGHT ENTRANCE REGION JET DYNAMICS LATE IN THE DAY. THE UPPER LOW CURRENTLY OFF THE NRN CA COAST IS ALSO EXPECTED TO WEAKEN AND LIFT NE TOWARDS NWRN WY LATE SUNDAY NIGHT WHICH MAY ALLOW SOME STORMS TO KEEP FIRING. ON MONDAY...THE NEXT SHORTWAVE MOVES INTO THE GREAT BASIN ON MONDAY WITH YET ANOTHER JET STREAK PUSHING ACROSS MONTANA AND NRN WYOMING. WILL HIT THE MOUNTAINS WITH CHANCE POPS FOR NOW WITH ISOLATED COVERAGE ELSEWHERE. THE NEXT BEGINS TO MOVE INTO ERN IDAHO TUESDAY MORNING WHICH WILL LIKELY INCREASE THE THREAT OF THUNDERSTORMS ON TUESDAY AND THUS WE HAVE INCREASED THE MOUNTAINS AND PARTS OF THE FAR NORTH TO CHANCE POPS WITH ISOLATED ELSEWHERE FOR NOW. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY THE SYNOPTIC PATTERN THROUGH THE LONG TERM WILL CHANGE LITTLE...WITH A MEAN TROUGH ACROSS THE WEST COAST...AND A RIDGE ACROSS THE CENTRAL AND SOUTHEAST U.S. EARLY IN THE EXTENDED...TUESDAY AND WEDNESDAY...THE AREA WILL HAVE THE BEST SHOTS AT GETTING SOME AFTERNOON AND EVENING CONVECTION...AS DISTURBANCES MOVE ACROSS THE AREA IN THE WEST/SOUTHWEST FLOW. THESE DISTURBANCES COULD BE ENHANCED BY SOME WEAK SHORTWAVE TROUGHS MOVING ACROSS SOUTHERN CANADA. THURSDAY THROUGH SATURDAY...MEDIUM RANGE MODELS INDICATE UPPER RIDGING BUILDING WESTWARD AND ENCOMPASSING THE EASTERN 2/3 OF THE COUNTRY. IN ADDITION...MODELS INDICATE DRY AIR WORKING INTO THE AREA FROM THE SOUTHWEST...WHICH SUGGESTS CONVECTION WILL BE HARD TO COME BY. HOWEVER...WILL KEEP ISOLATED AFTERNOON AND EVENING CONVECTION GOING IN FAVORED SOUTHWEST FLOW AREAS DURING THIS TIME FRAME. TEMPERATURES IN THE EXTENDED ARE EXPECTED TO BE SLIGHTLY ABOVE AVERAGE. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS WESTERN WYOMING THROUGH 06Z TONIGHT...AND WILL IMPACT THE KJAC AIRPORT ALONG WITH ALL ROUTES INTO AND OUT OF KJAC. STRONGER STORMS THIS AFTERNOON WILL CREATE AREAS OF IFR CONDITIONS DUE TO HEAVY RAIN. ALSO POSSIBLE WITH THESE STORMS WILL BE GUSTY AND ERRATIC WINDS...LIGHTNING...AND SMALL HAIL. WHILE THE STRONGER OF STORMS THIS AFTERNOON IS EXPECTED TO BE ACROSS NORTHWESTERN WYOMING...ISOLATED ACTIVITY IS ANTICIPATED ELSEWHERE. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE CONTINUE AFTER 06Z TONIGHT. EXPECT GENERALLY VFR CONDITIONS OUTSIDE OF SHOWER ENVIRONMENTS...WITH IFR CONDITIONS POSSIBLE IN SHOWER AND STORM ACTIVITY. && .FIRE WEATHER... STRONG THUNDERSTORMS ARE QUITE POSSIBLE INTO THE EVENING HOURS ACROSS PARTS OF THE AREA...MAINLY THE WESTERN AND NORTHERN SECTIONS. THE STRONGEST STORMS COULD PRODUCE WIND GUSTS OF 40 TO 50 MPH WITH LOCALIZED HIGHER GUSTS ALONG WITH SMALL HAIL. ISOLATED STORMS MAY LINGER OVERNIGHT. ON SUNDAY...THE MONSOONAL MOISTURE WILL EDGE NORTHWARD AGAIN INTO THE RED DESERT AND GREEN MOUNTAIN/RATTLESNAKE RANGE AREA INCREASING THE CHANCE OF THUNDERSTORMS THERE. IN ADDITION...A WEAK FRONTAL BOUNDARY WILL PUSH SOUTH INTO NATRONA...EASTERN FREMONT AND EASTERN SWEETWATER COUNTIES...ALSO ASSISTING WITH AFTERNOON CONVECTION. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL ALSO PREVAIL ACROSS THE WEST AGAIN WITH WIDELY SCATTERED STORMS ELSEWHERE. ON MONDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL PREVAIL IN THE MOUNTAINS WITH GENERALLY 10-20 PERCENT COVERAGE ELSEWHERE. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKRBAC LONG TERM...WM AVIATION...BRANHAM FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 4, 3:41 PM MDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 341 PM MDT SAT AUG 4 2007 WYZ001>020-022>030-051100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 341 PM MDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WITH WIND GUSTS TO 50 MPH AND DANGEROUS LIGHTNING IS EXPECTED ACROSS WESTERN AND CENTRAL WYOMING THROUGH THE EVENING HOURS. THE HIGHEST LIKELIHOOD OF THESE STORMS WILL AROUND THE TETONS...YELLOWSTONE NATIONAL PARK...THE ABSAROKA MOUNTAINS...THE NORTHERN PORTIONS OF THE BIG HORN BASIN AND POSSIBLY THE BIG HORN MOUNTAINS. IN ADDITION...ISOLATED STORMS WITH VERY HEAVY RAIN ARE POSSIBLE THROUGH THIS EVENING WHICH MAY CAUSE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE MONSOONAL MOISTURE WILL INCREASE ACROSS THE RED DESERT AND UP TOWARDS CASPER SUNDAY INCREASING THE CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS. A FEW OF THESE STORMS MAY PRODUCE HEAVY RAINFALL. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED ACROSS WESTERN WYOMING. A FEW OF THESE STORMS MAY PRODUCE STRONG WIND GUSTS OVER 40 MPH AND LOCALLY HEAVY RAIN. SCATTERED MOUNTAIN THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST TUESDAY WITH ISOLATED THUNDERSTORMS ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY STRONG WIND GUSTS OVER 40 MPH...ANY HAIL...HEAVY RAINFALL AND ANY FLOODING THIS AFTERNOON AND TONIGHT. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:43 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 62 min |
| Aug 5, 4:56 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 49 min |
| Aug 5, 5:34 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Washakie | 41 min |
| Aug 5, 5:42 PM MDT | Severe Thunderstorm Warning | RIW | Teton | 63 min |
| Aug 5, 5:44 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 31 min |
| Aug 5, 5:53 PM MDT | Flash Flood Warning | RIW | Fremont | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.